Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 93, NWS Cheyenne, WY

July 26, 2006Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2006, 4:07 PM MDT for Dawes County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2006, 4:07 PM MDT (22:07 UTC)
Expired
Jul 26, 2006, 4:30 PM MDT
In force
23 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
2041 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:46 PM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 26, 1:46 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT WED JUL 26 2006

.SHORT TERM...THROUGH THURSDAY NIGHT...SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING AS A WEAK BOUNDARY SCOOTS
THROUGH EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING PULSE TYPE
STORMS WITH A LACK OF SHEAR PREVENTING MORE ORGANIZED CONVECTION.
FREEZING LEVELS ARE VERY HIGH...SO IT WILL BE HARD TO GET SEVERE
HAIL OUT OF ANY STORMS. ANOTHER DISTURBANCE MOVES THROUGH THE
NORTHWEST FLOW ALOFT AFTER MIDNIGHT...PERHAPS PROVIDING AN
ISOLATED SHOWER OR TWO LATE TONIGHT EAST OF THE LARAMIE RANGE. AS
THIS SYSTEM EXITS TOMORROW MORNING...WE WILL MAKE THE CHANGE BACK
TO AN OPPRESSIVELY HOT AND DRY PATTERN.

.LONG TERM...FRI THROUGH WED. UPPER LEVEL HIGH PRESSURE OVER THE
AREA FRI WILL GRADUALLY MOVE EAST SATURDAY AND SUNDAY. MODELS
CONTINUE TO HINT AT SOME MID LEVEL MONSOONAL MOISTURE MOVING
NORTHEASTWARD ON THE BACK EDGE OF THE UPPER HIGH...AND SAT THE
MONSOONAL MOISTURE STREAM IS FORECAST TO REACH THE FORECAST AREA.
THE MONSOONAL PLUME WILL STAY IN THE AREA SUN. MON THE UPPER HIGH
WILL SHIFT FAR ENOUGH EASTWARD TO ALLOW SOUTHWESTERLY FLOW ALOFT TO
DEVELOP OVER THE FORECAST AREA. UPPER FLOW WILL REMAIN SOUTHWESTERLY
TUE BUT WILL BEGIN TO VEER TO MORE WESTERLY IN RESPONSE TO SHORTWAVE
ENERGY PASSING TO OUR NORTH. FLAT QUASI ZONAL FLOW IS PROGGED FOR
WED. SURFACE CONDITIONS WILL BE HOT AND DRY FRI WITH MOISTURE
SUPPRESSED WELL TO OUR SOUTH. SAT AND SUN WILL STAY HOT BUT WITH A
SMALL CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS AS
DIURNALLY BASED INSTABILITY INTERACTS WITH THE AFOREMENTIONED
MONSOONAL MOISTURE PLUME. SURFACE LOW PRESSURE OVER THE NORTHERN
PLAINS WILL DRAG A WEAK PACIFIC COLD FRONT THROUGH THE AREA MON. MON
WILL NOT BE QUITE AS HOT BUT WILL HAVE A CHANCE OF MAINLY LATE DAY
STORMS. WEAK COLD AIR ADVECTION WILL LOWER TEMPERATURES A FEW MORE
DEGREES TUE WITH A CONTINUED CHANCE OF STORMS. WED WILL BE DRY WITH
APPROXIMATELY NORMAL TEMPS AS THE BETTER MOISTURE IS SHUNTED TO OUR
SOUTH AND EAST.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....JR
Hazardous weather outlook, Jul 26, 5:15 AM MDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
515 AM MDT WED JUL 26 2006

NEZ001>003-019>021-054-055-WYZ059-060-067>070-271130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
515 AM MDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING OVER
MUCH OF THE REGION.  A FEW OF THE STORMS COULD BECOME STRONG
ENOUGH...ESPECIALLY IN THE PANHANDLE...TO PRODUCE BRIEF HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSEASONABLY HOT WEATHER WILL OCCUR FRIDAY THROUGH SUNDAY WITH HIGHS
AROUND 95 TO 100 IN WYOMING AND 100 TO 105 IN THE PANHANDLE.  SOME
LATE DAY THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WYZ061>066-271130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
515 AM MDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM OVER THE REGION THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE MOUNTAINS.  ONE OR TWO STORMS COULD
PRODUCE BRIEF HEAVY RAIN ALONG WITH GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSEASONABLY HOT WEATHER WILL OCCUR FRIDAY THROUGH SUNDAY WITH HIGHS
IN THE UPPER 80S TO MID 90S IN THE LOWER ELEVATIONS.  SOME LATE DAY
THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:44 PM MDTSevere Thunderstorm WarningCYSNiobrara31 min
Jul 26, 4:02 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff43 min
Jul 26, 4:26 PM MDTSevere Thunderstorm WarningCYSCheyenne34 min
Jul 26, 4:30 PM MDTSevere Thunderstorm WarningCYSDawes30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.